Texas, 2014High Wind in Texas, April 26, 2014
April 26, 2014 · NWS EPZ · 1 event in 1 county or zone
A strong upper low moved into the Four Corners region with a deep southwesterly flow ahead of it. A jet streak of almost 100kts was also approaching Southern New Mexico ahead of this system.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper low moved into the Four Corners region with a deep southwesterly flow ahead of it. A jet streak of almost 100kts was also approaching Southern New Mexico ahead of this system. A peak gust of 76 mph was reported with this system.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Apr 26, 1:37 PM MST, 3 hours 52 minutes earlier.
Area forecast discussion, Apr 26, 1:37 PM MST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
237 PM MDT SAT APR 26 2014
.SYNOPSIS...
STRONG PACIFIC STORM WITH ASSOCIATED TROUGH AND SURFACE FRONT
WILL MOVE ACROSS NEW MEXICO TONIGHT INTO SUNDAY MORNING. THIS
SYSTEM WILL CAUSE HIGH WINDS AND AREAS OF BLOWING DUST INTO THIS
EVENING. HIGH WINDS AND DUST WILL DIMINISH OVER MOST LOCATIONS
EARLY TONIGHT...BUT STRONG WINDS WILL CONTINUE ALONG EAST SLOPES
OF AREA MOUNTAINS. A FEW SHOWERS OR THUNDERSTORMS ARE POSSIBLE
THIS EVENING OVER THE GILA WILDERNESS AND ACROSS THE SACRAMENTO
MOUNTAINS LATER TONIGHT. CONTINUED BREEZY TO WINDY SUNDAY AND
MONDAY AS THAT STORM STRENGTHENS OVER THE CENTRAL PLAINS. COOLER
SUNDAY WITH AFTERNOON TEMPERATURES BELOW NORMAL THEN BACK UP TO
NEAR NORMAL FOR MONDAY. HIGH PRESSURE ALOFT BUILDING OVER THE
WEST COAST WILL BRING DRY WEATHER TUESDAY THROUGH THE WEEK AHEAD
WITH AFTERNOON TEMPERATURES A LITTLE BELOW NORMAL.
&&
.DISCUSSION...
STRONG UPPER LEVEL LOW OVER NORTHERN ARIZONA THIS AFTERNOON WILL
TRACK EAST ACROSS NORTHERN NEW MEXICO TONIGHT...THEN NORTHEAST
INTO THE CENTRAL PLAINS SUNDAY. STRONG WINDS ASSOCIATED WITH
THIS SYSTEM WILL DIMINISH OVER MOST OF THE AREA TONIGHT...BUT
WILL CONTINUE INTO EARLY SUNDAY ALONG AND DOWNWIND OF EASTERN
SLOPES. STRONG PVA AND COLD ADVECTION ALOFT WILL ALLOW SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP OVER THE GILA
REGION INTO EARLY TONIGHT...WITH THE CHANCE OF ISOLATED RAIN AND
HIGH ELEVATION SNOW SHOWERS OVER THE SACRAMENTO MTNS LATE TONIGHT.
THAT UPPER LEVEL LOW WILL BECOME NEARLY STATIONARY AS IT GAINS
STRENGTH OVER THE CENTRAL PLAINS SUNDAY. THIS WILL KEEP OUR
SURFACE WINDS FAIRLY STRONG SUNDAY AND MONDAY...LIKELY REACHING
ADVISORY LEVELS SUNDAY AFTERNOON AND POSSIBLY MONDAY AS WELL. COOL
AIR FLOWING IN BEHIND THAT UPPER LEVEL LOW WILL TAKE TEMPERATURES
DOWN ABOUT 10 DEGREES FOR SUNDAY...THEN BACK UP TO NEAR NORMAL FOR
MONDAY. HIGH PRESSURE ALOFT BUILDING ALONG THE WEST COAST...AND
THE STRONG LOW IN THE CENTAL PLAINS...WILL BRING DRY BUT COOL
NORTH TO NORTHWEST FLOW ACROSS THE AREA WITH AFTERNOON TEMPERATURES
A LITTLE BELOW NORMAL THROUGH THE REST OF THE COMING WEEK.
&&
.AVIATION...VALID 27/00Z-28/00Z...
WIND WEST-SOUTHWEST 25-25KTS G45-50KTS TIL 03Z WITH AREAS OF
BLOWING DUST...VSBY OCNLY 1/2-1SM BLDU. WINDS WEST 15-25KT
G30-35KT AFTR 03Z EXCPT STRONG DOWNWIND (EAST) OF AREA MTNS.
SCT SHWRS/ISOLD TSTMS OVR GILA REGION TIL 06Z WITH AREAS OF MVFR
TO IFR CONDITONS. SLIGHT CHANCE OF ISOLD SHWRS IN SACRAMENTO MTNS
AFTER 06Z. GENERALLY VFR SUNDAY WITH WIND WEST-NORTHWEST 20-30KT
G45KT AND A FEW AREAS OF 2-4SM BLDU.
&&
.FIRE WEATHER...
UPPER LEVEL LOW MOVING ACROSS NEW MEXICO AND INTO NORTHEASTERN
COLORADO BY SUNDAY MORNING WILL PRODUCE STRONG SOUTHWEST WINDS
OVER THE ENTIRE AREA INTO EARLY TONIGHT. LIMITED MOISTURE WILL
ALLOW THE CHANCE FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
IN THE GILA REGION THIS EVENING...AND MAYBE ISOLATED SHOWERS IN
THE SACRAMENTO MTNS LATER TONIGHT. RED FLAG WARNING WILL REMAIN
IN EFFECT UNTIL 10 PM TONIGHT ALL AREAS EXCEPT THE GILA REGION AND
THE SACRAMENTO MTNS. COOLER BUT CONTINUED WINDY SUNDAY WITH RED
FLAG CONDITIONS POSSIBLE AGAIN ESPECIALLY LOWER ELEVATIONS. WINDY
CONDITIONS POSSIBLE AGAIN ON MONDAY WITH TEMPS BACK UP TO NEAR
NORMAL. WEAK FRONT WILL BRING COOLER TEMPS AND LIGHTER WINDS FOR
MID-WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 61 74 52 80 54 / 0 0 0 0 0
SIERRA BLANCA 54 74 45 78 48 / 0 0 0 0 0
LAS CRUCES 53 72 45 78 48 / 0 0 0 0 0
ALAMOGORDO 55 71 44 76 46 / 0 0 0 0 0
CLOUDCROFT 33 48 30 52 32 / 20 0 0 0 0
TRUTH OR CONSEQUENCES 50 71 45 76 47 / 0 0 0 0 0
SILVER CITY 39 62 36 69 42 / 10 0 0 0 0
DEMING 47 70 41 78 43 / 0 0 0 0 0
LORDSBURG 44 69 40 75 44 / 0 0 0 0 0
WEST EL PASO METRO 60 74 51 79 54 / 0 0 0 0 0
DELL CITY 53 73 44 78 45 / 0 0 0 0 0
FORT HANCOCK 62 80 51 85 52 / 0 0 0 0 0
LOMA LINDA 50 64 41 70 48 / 0 0 0 0 0
FABENS 60 75 49 80 51 / 0 0 0 0 0
SANTA TERESA 54 73 47 78 50 / 0 0 0 0 0
WHITE SANDS HQ 58 71 49 77 53 / 0 0 0 0 0
JORNADA RANGE 46 71 37 77 41 / 0 0 0 0 0
HATCH 47 71 41 78 44 / 0 0 0 0 0
COLUMBUS 51 71 48 77 50 / 0 0 0 0 0
OROGRANDE 54 73 44 78 46 / 0 0 0 0 0
MAYHILL 40 55 35 61 36 / 0 0 0 0 0
MESCALERO 36 59 33 63 35 / 20 0 0 0 0
TIMBERON 34 56 33 60 34 / 10 0 0 0 0
WINSTON 39 61 36 66 39 / 0 0 0 0 0
HILLSBORO 47 63 41 71 48 / 0 0 0 0 0
SPACEPORT 46 69 42 74 46 / 0 0 0 0 0
LAKE ROBERTS 36 60 32 67 35 / 10 0 0 0 0
HURLEY 42 63 35 70 42 / 10 0 0 0 0
CLIFF 33 66 30 70 35 / 10 0 0 0 0
MULE CREEK 28 63 24 69 30 / 0 0 0 0 0
FAYWOOD 42 62 36 69 43 / 0 0 0 0 0
ANIMAS 49 71 46 78 48 / 0 0 0 0 0
HACHITA 49 70 41 76 44 / 0 0 0 0 0
ANTELOPE WELLS 51 74 45 78 48 / 0 0 0 0 0
CLOVERDALE 44 67 40 73 44 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...BLOWING DUST ADVISORY UNTIL 9 PM MDT THIS EVENING FOR NMZ403>405-
407-410>413.
HIGH WIND WARNING UNTIL 6 AM MDT SUNDAY FOR NMZ413.
RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR NMZ111>113.
RED FLAG WARNING FROM 1 PM TO 8 PM MDT SUNDAY FOR NMZ111-112.
HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR NMZ403>412-
414>416.
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR NMZ401-402-417.
TX...BLOWING DUST ADVISORY UNTIL 9 PM MDT THIS EVENING FOR TXZ418>420-
422>424.
HIGH WIND WARNING UNTIL 6 AM MDT SUNDAY FOR TXZ419.
RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR TXZ055-056.
RED FLAG WARNING FROM 1 PM TO 8 PM MDT SUNDAY FOR TXZ055-056.
HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR TXZ418.
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR TXZ420>424.
&&
21/25Hazardous weather outlook, Apr 26, 7:13 AM MST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
813 AM MDT SAT APR 26 2014
NMZ401>417-TXZ418>424-271330-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
813 AM MDT SAT APR 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT.
VERY STRONG WINDS OF 35 TO 45 MPH...WITH GUSTS OF 50 TO 60 MPH...AND
BLOWING DUST DEVELOPING THIS AFTERNOON AND LASTING INTO MID EVENING
MOST PLACES...EXCEPT PERSISTING INTO EARLY SUNDAY MORNING ALONG EAST
SLOPES OF MOUNTAINS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY.
WINDY AGAIN ON SUNDAY AND MONDAY WITH SOME BLOWING DUST.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER REPORTS TO THE NWS
OFFICE VIA OUR 800 NUMBER OR VIA TWITTER @NWSELPASO OR TO LOCAL
LAW ENFORCEMENT.
HEFNER
High Wind, Eastern/Central El Paso County
- When
- April 26, 5:29 PM MST to 11:00 PM MST
- Where
- Eastern/Central El Paso County forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 31.769, -106.235 (the zone’s center; the record gives no point)
A peak gust of 76 mph was recorded 9 miles north-northeast of El Paso. A gust of 63 mph was also recorded at the Fort Bliss AWOS.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Puerto Rico, April 26 to 27, 20141 death · 1 event
- High Wind in New Mexico, April 26, 2014$13,000 · 96 kt wind · 22 events
- Winter Storm and Winter Weather in Colorado, April 26 to 29, 201414 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 26 to 30, 20149 events
- Heavy Snow in Montana, April 26 to 28, 20146 events
- High Wind in Texas, April 26 to 27, 201461 kt wind · 6 events
- High Wind in New Mexico, April 26 to 27, 201478 kt wind · 6 events
- High Wind in Texas, April 26, 201450 kt wind · 5 events
- High Wind in Texas, April 26, 201452 kt wind · 5 events
- Hail in Texas, April 26, 20141.5 in hail · 5 events
- High Wind in Oklahoma, April 26, 201456 kt wind · 4 events
- Winter Storm and Winter Weather in Utah, April 26 to 27, 20143 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 509660.